MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, explanted, give date: not applicable, as lens was not implanted.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that preloaded intraocular lens got caught up and could not come out of the nose cone.There was patient contact with the lens.There was no incision enlargement, no vitrectomy, no sutures required, no patient injury.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 4/9/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection using magnification was performed to the returned sample.The plunger and pushrod was observed in advanced position, but nut was observed not locked.Residues of lubricant material was observed on cartridge.The cartridge tip was observed deformed.Lens was also observed stuck in cartridge and the leading haptic was observed not folded.As part of the visual inspection, the preloaded device was disassembled to address the complaint issue reported.The plunger and pushrod were observed in good condition.The threads of the injector, upper and lower body of the device were correctly engaged and were in a good condition.No defects were observed in the lower body lid engage pin and rings.The assembly between ¿crown¿ of nut and pushrod wings were observed in good condition.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported was verified.Based on the analyzed of the returned, there is no indication of product quality deficiency.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints related to this production order was conducted in the complaint system.The search revealed no additional investigation requests has been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8516904
Report Number2648035-2019-00459
Device Sequence Number11131429
Product Code HQL
UDI-Device Identifier05050474558229
UDI-Public(01)05050474558229(17)211108
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer04/24/2019
10/25/2020
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/16/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005